Multiple drug interaction

Multiple drug interaction Reactions 1680, p236 - 2 Dec 2017 X S Increased plasma levels of warfarin and intraoperative haemorrhage: 4 case reports In a cross-sectional prospective study, four patients [not all ages and sexes stated] were described, who developed intraoperative haemorrhage (n=3) or increased plasma levels of warfarin (n=1) following interaction between Salvia officinalis [sage] and warfarin (n=1) or fish oil [omega-3 fish oil], warfarin and clopidogrel (n=1) or fish oil and enoxaparin sodium (n=2) [routes not stated; not all dosages and indication stated]. A patient experienced a rise in the plasma levels of warfarin following an interaction between warfarin and Salvia officinalis [not all outcomes stated]. An 82-year-old man with cholecystitis was undergoing an emergency laparoscopic cholecystectomy. He had been using fish oil in the week preceding his surgery. During his hospitalisation, he received warfarin and clopidogrel. Subsequently, his haemoglobin dropped from 13 g/dL to 9 g/dL and intraoperative haemorrhage was suspected. He was treated with two units of packed cells and his condition normalised. The man’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil, warfarin and clopidogrel. A 93-year-old woman with large bowel obstruction underwent an urgent laparoscopic hemicolectomy. She had been using fish oil in the week preceding her surgery. During hospitalisation, she received enoxaparin sodium 20mg daily for prevention of thrombosis. Following the surgery, her haemoglobin dropped from 12 g/dL to 8 g/dL. Intraoperative haemorrhage was suspected, and she was treated with two units of packed cells. The woman’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil and enoxaparin sodium. A 67-year-old man was undergoing laparoscopic sleeve gastrectomy for weight loss. He had been using fish oil in the week preceding his surgery. During hospitalisation, he received preventive enoxaparin sodium 40mg daily pre- operatively. Intraoperative haemorrhage was reported. He underwent haemostasis with staples and surgicell. His bleeding resolved without a drop in haemoglobin. The man’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil and enoxaparin sodium. Author comment: "Eight [Dietary and Herbal Supplements] were involved in potential interactions with anticoagulant or antiplatelet drugs". "[S]age in one patient treated with such medications) may have increased the warfarin plasma level by potentially inhibiting CYP 2C9." "According to the [Drug Interaction Probability Scale], all three of these actual bleeding events were "probably’’ caused by the mentioned [Dietary and Herbal Supplements]–drug interactions." Levy I, et al. Perioperative Risks of Dietary and Herbal Supplements. World Journal of Surgery 41: 927-934, No. 4, Apr 2017. Available from: URL: http:// doi.org/10.1007/s00268-016-3825-2 - Israel 803285088 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Multiple drug interaction

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/multiple-drug-interaction-MwQP9YqYqN
Publisher
Springer Journals
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39167-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p236 - 2 Dec 2017 X S Increased plasma levels of warfarin and intraoperative haemorrhage: 4 case reports In a cross-sectional prospective study, four patients [not all ages and sexes stated] were described, who developed intraoperative haemorrhage (n=3) or increased plasma levels of warfarin (n=1) following interaction between Salvia officinalis [sage] and warfarin (n=1) or fish oil [omega-3 fish oil], warfarin and clopidogrel (n=1) or fish oil and enoxaparin sodium (n=2) [routes not stated; not all dosages and indication stated]. A patient experienced a rise in the plasma levels of warfarin following an interaction between warfarin and Salvia officinalis [not all outcomes stated]. An 82-year-old man with cholecystitis was undergoing an emergency laparoscopic cholecystectomy. He had been using fish oil in the week preceding his surgery. During his hospitalisation, he received warfarin and clopidogrel. Subsequently, his haemoglobin dropped from 13 g/dL to 9 g/dL and intraoperative haemorrhage was suspected. He was treated with two units of packed cells and his condition normalised. The man’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil, warfarin and clopidogrel. A 93-year-old woman with large bowel obstruction underwent an urgent laparoscopic hemicolectomy. She had been using fish oil in the week preceding her surgery. During hospitalisation, she received enoxaparin sodium 20mg daily for prevention of thrombosis. Following the surgery, her haemoglobin dropped from 12 g/dL to 8 g/dL. Intraoperative haemorrhage was suspected, and she was treated with two units of packed cells. The woman’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil and enoxaparin sodium. A 67-year-old man was undergoing laparoscopic sleeve gastrectomy for weight loss. He had been using fish oil in the week preceding his surgery. During hospitalisation, he received preventive enoxaparin sodium 40mg daily pre- operatively. Intraoperative haemorrhage was reported. He underwent haemostasis with staples and surgicell. His bleeding resolved without a drop in haemoglobin. The man’s intraoperative haemorrhage was thought to be related a drug interaction between fish oil and enoxaparin sodium. Author comment: "Eight [Dietary and Herbal Supplements] were involved in potential interactions with anticoagulant or antiplatelet drugs". "[S]age in one patient treated with such medications) may have increased the warfarin plasma level by potentially inhibiting CYP 2C9." "According to the [Drug Interaction Probability Scale], all three of these actual bleeding events were "probably’’ caused by the mentioned [Dietary and Herbal Supplements]–drug interactions." Levy I, et al. Perioperative Risks of Dietary and Herbal Supplements. World Journal of Surgery 41: 927-934, No. 4, Apr 2017. Available from: URL: http:// doi.org/10.1007/s00268-016-3825-2 - Israel 803285088 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off